Alert archive / California / Frost Advisories in 2014

Frost Advisory 18, NWS Eureka, CA

May 10, 2014

NWS Eureka, CA issued this frost advisory at May 10, 2014, 1:08 PM PDT. It took effect at May 11, 2014, 1:00 AM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 10, 2014, 1:08 PM PDT (20:08 UTC)
In effect from
May 11, 2014, 1:00 AM PDT
Expired
May 11, 2014, 9:00 AM PDT
In force
8 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

829 
WWUS76 KEKA 102008
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
108 PM PDT SAT MAY 10 2014

CAZ004-076-110915-
/O.NEW.KEKA.FR.Y.0018.140511T0800Z-140511T1600Z/
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
108 PM PDT SAT MAY 10 2014

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM PDT SUNDAY. 

* LOW TEMPERATURES...LOW TO MID 30S.

* LOCATIONS INCLUDE...INTERIOR VALLEYS AND LOCAL AGRICULTURAL
  AREAS OF TRINITY AND MENDOCINO COUNTIES.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=EKA


PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT
SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.

&&

$$
2 follow-up statements
691 
WWUS76 KEKA 110250
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
750 PM PDT SAT MAY 10 2014

CAZ004-076-111600-
/O.CON.KEKA.FR.Y.0018.140511T0800Z-140511T1600Z/
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
750 PM PDT SAT MAY 10 2014

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT
SUNDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT SUNDAY. 

* LOW TEMPERATURES...LOW TO MID 30S.

* LOCATIONS INCLUDE...INTERIOR VALLEYS AND LOCAL AGRICULTURAL 
  AREAS OF TRINITY AND MENDOCINO COUNTIES. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=EKA 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT
SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.

&&

$$
519 
WWUS76 KEKA 111053
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
353 AM PDT SUN MAY 11 2014

CAZ004-076-111600-
/O.CON.KEKA.FR.Y.0018.000000T0000Z-140511T1600Z/
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
353 AM PDT SUN MAY 11 2014

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM THIS MORNING...

* LOW TEMPERATURES...LOW TO MID 30S.

* LOCATIONS INCLUDE...INTERIOR VALLEYS AND LOCAL AGRICULTURAL
  AREAS OF TRINITY AND MENDOCINO COUNTIES.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=EKA 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT
SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at May 10, 3:17 AM PDT, 9 hours 51 minutes earlier.

Area forecast discussion, May 10, 3:17 AM PDT, 9 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
317 AM PDT SAT MAY 10 2014

.SYNOPSIS...ANOTHER STORM SYSTEM WILL CLIP THE AREA WITH SHOWERS
THIS MORNING MAINLY NORTH OF MENDOCINO COUNTY. DRY AND WARMER
WEATHER STARTING SUNDAY WITH THE HOTTEST TEMPERATURES EXPECTED ON
WEDNESDAY AS A RIDGE BUILDS OVER THE WEST COAST.

&&

.DISCUSSION...RADAR SHOWING SCATTERED BANDS OF SHOWERS MOVING INTO
THE AREA MAINLY NORTH OF MENDOCINO COUNTY. THESE ARE THE RESULT OF A
COLD TROUGH MOVING THROUGH THE AREA. THE SHOWERS WILL INCREASE
SLIGHTLY AROUND SUNRISE AS THE NOSE OF THE JET APPROACHES WITH SNOW
LEVELS ABOUT 4500 FEET. THE BACK EDGE OF THIS SYSTEM WILL SWING
THROUGH IN THE EARLY AFTERNOON WITH THE SHOWERS ENDING. SKIES CLEAR
TONIGHT AND EXPECT TO SEE SOME FROST IN THE VALLEYS OF EASTERN
TRINITY COUNTY AND FEW COLDER SPOTS IN MENDO COUNTY. THE ONE THING
THAT MAY HOLD THE TEMPERATUES UP IS A BRISK NORTH WIND THAT WILL
DEVELOP BEHIND THE TROUGH. EXPECT THAT THE SHELTERED VALLEYS OF
TRINITY COUNTY WILL HAVE LIGHTER WINDS AND WILL PROBABLY NEED A
FROST ADVISORY WHILE OTHER AREAS WILL BE MORE EXPOSED TO THESE WINDS
AND WILL MODERATE THE MORNING TEMPS.

AFTER THAT IT IS JUST A BUILDING RIDGE WITH RAPID INCREASE IN
TEMPERATURES INTO THE MIDDLE OF THE WEEK. TEMPERATURES SHOULD PEAK
ABOUT WED AND WOULDN'T BE SURPRISED TO SEE ONE TO TWO 100 DEGREE
LOCATIONS. BACKED OFF ON SOME OF THE COASTAL CLOUDS WITH THE DRIER
OFFSHORE FLOW. TEMPS AT THE COAST WILL BE A CHALLENGE AS THE
OFFSHORE FLOW IS NOT TOO STRONG BUT AIRMASS IS WELL ABOVE NORMAL,
BUT NOT AS WARM AS THE END OF APRIL. SHOULD AT LEAST SOME LOW
70S. TEMPS INLAND SHOULD BE A FEW DEGREES BELOW THE RECORD VALUES
BUT COULD SEE RECORD BREAKING TEMPS ON WED AT THE COAST AS THE
RECORD ON WED AT THE CRESCENT CIT AIRPORT IS 66 DEGREES AND 69 AT
THE WEATHER OFFICE IN EUREKA. WITH THE OFFSHORE FLOW AT NIGHT AND
WARM TEMPERATURES, HUMIDITY RECOVERIES WILL BE POOR ACROSS THE
HIGHER ELEVATIONS.

COOLING TOWARDS THE END OF THE WEEK AND INTO THE WEEKEND AS A TROUGH
APPROACHES FROM THE WEST. MODELS STRUGGLING WITH THE TIMING OF THE
TROUGH PASSAGE WITH THE GFS AND GEM FASTER BRINGING IT IN ON SAT
WHILE THE EC IS SLOWER AND IT HAS IT SWINGING THROUGH SUNDAY. SHOULD
AT LEAST SEE A RETURN TO THE COASTAL MARINE LAYER BY THE WEEKEND
WITH A CHANCE OF RAIN NEAR THE OREGON BORDER. TEMPERATUES COOL TO
THE MID 70S TO LOW 80S INLAND. DEAN

&&

.AVIATION...MORNING RADAR SHOWS SCATTERED SHOWERS OVER PORTIONS OF
NORTHWEST CALIFORNIA. THESE SHOWERS WILL GRADUALLY DIMINISH AS THE
DISTURBANCE ASSOCIATED WITH THEM MOVES FURTHER INLAND. ALONG THE
COAST...EXPECT BORDERLINE VFR/MVFR CONDITIONS EARLY THIS MORNING,
IMPROVING TO VFR BY LATE THIS MORNING AND PERSISTING INTO THIS
AFTERNOON. GUSTY NORTHERLY WINDS WILL DEVELOP ALONG THE COAST THIS
AFTERNOON AS HIGH PRESSURE BUILDS TOWARDS THE REGION. INLAND...LOCAL
MVFR MAY LAST EARLY INTO THE AFTERNOON FOR THE VALLEYS, WHERE
CLOUDS/FOG MAY TAKE A LITTLE MORE TIME TO MIX OUT. THEN, VFR SHOULD
PREVAIL.

&&

.MARINE...NEARSHORE BUOYS ARE REPORTING A GENTLE TO MODERATE BREEZE
AND SEAS AROUND 6 FT THIS MORNING. THE 05Z ASCAT PASS OVER OUR
WATERS SHOWED WINDS OF ABOUT 10 KT NORTH OF CAPE MENDOCINO AND 15-20
KT SOUTH OF CAPE MENDOCINO. THE 20 KT WINDS ARE SLIGHTLY HIGHER THAN
WHAT THE MODELS WERE SAYING, SO INCREASED THE WINDS A LITTLE SOUTH
OF CAPE MENDOCINO THIS MORNING. THE MODELS REMAIN IN GOOD AGREEMENT
SHOWING A TROUGH MOVING INLAND TODAY AND A RIDGE OF HIGH PRESSURE
BUILDING TOWARDS THE WEST COAST EARLY NEXT WEEK. THIS WILL ALLOW
NORTHERLY WINDS TO INCREASE TODAY, ESPECIALLY SOUTH OF CAPE
MENDOCINO. ISSUED SC.Y'S WITH THIS PACKAGE, MAINLY DUE TO THE GUSTY
WINDS. THOUGH, SHORT PERIOD NORTHERLY WAVES WILL ALSO BE GENERATED
FROM THESE WINDS. THE RIDGE WILL MAINTAIN POSITION ALONG THE WEST
COAST, ALLOWING NORTHERLY WINDS AND SHORT PERIOD SEAS TO PREVAIL
THROUGH THE FIRST HALF OF NEXT WEEK. THERE IS SOME UNCERTAINTY WHEN
THE WINDS AND SEAS WILL DIMINISH ENOUGH TO DROP THE SC.Y'S, SO THE
CONFIDENCE WITH THE CURRENT END TIMES IS MODERATE.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 9 PM PDT SUNDAY
PZZ470.
SMALL CRAFT ADVISORY FROM NOON TODAY TO 9 PM PDT THIS EVENING
PZZ455.
SMALL CRAFT ADVISORY FROM 9 AM THIS MORNING TO 3 PM PDT MONDAY
PZZ475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, May 10, 5:42 AM PDT, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
542 AM PDT SAT MAY 10 2014

CAZ001-002-111245-
REDWOOD COAST-MENDOCINO COAST-
542 AM PDT SAT MAY 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-076-111245-
NORTH COAST INTERIOR-MENDOCINO INTERIOR-
542 AM PDT SAT MAY 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A COLD LOW PRESSURE SYSTEM MOVING ACROSS THE PACIFIC NORTHWEST
WILL BRING SCATTERED SNOW ACCUMULATIONS TO THE HIGHER TERRAIN OF
DEL NORTE AND HUMBOLDT COUNTIES THIS MORNING. UP TO AN INCH OF
WET SNOW IS POSSIBLE ABOVE 4500 FEET.

CLEARING TONIGHT WILL ALLOW TEMPERATURES TO START TO FALL INTO THE
30S.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

WIND SHELTERED VALLEYS OF NORTHERN AND CENTRAL MENDOCINO COUNTY COULD
SEE POCKETS OF FROST EARLY SUNDAY MORNING.

DAYTIME TEMPERATURES ARE EXPECTED TO RAPIDLY WARM TO NEAR NORMAL
ON SUNDAY. THE WARMING WILL CONTINUE THROUGH MID NEXT WEEK WITH
MANY VALLEY SITES SEEING HIGH TEMPERATURES IN THE LOWER TO MID 90S
BY WEDNESDAY.

BE PREPARED FOR MUCH WARMER AND DRIER WEATHER NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ004-111245-
UPPER TRINITY RIVER-
542 AM PDT SAT MAY 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A COLD LOW PRESSURE SYSTEM MOVING ACROSS THE PACIFIC NORTHWEST
WILL BRING A SCATTERED SNOW ACCUMULATIONS TO THE HIGHER TERRAIN
THIS MORNING. UP TO AN INCH OF WET SNOW IS POSSIBLE ABOVE 5000
FEET.

CLEARING TONIGHT WILL ALLOW TEMPERATURES TO FALL. BE PREPARED FOR
FREEZING OR NEAR FREEZING TEMPERATURES LATE TONIGHT ESPECIALLY IF
VENTURING INTO THE HIGH COUNTRY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

WIND SHELTERED VALLEYS OF EASTERN TRINITY COUNTY COULD SEE
POCKETS OF FROST EARLY SUNDAY MORNING AND A FROST ADVISORY MAY BE
NECESSARY.

DAYTIME TEMPERATURES ARE EXPECTED TO RAPIDLY WARM TO NEAR NORMAL
ON SUNDAY. THE WARMING WILL CONTINUE THROUGH MID NEXT WEEK WITH
MANY VALLEY SITES SEEING HIGH TEMPERATURES IN THE LOWER TO MID 90S
BY WEDNESDAY.

BE PREPARED FOR MUCH WARMER AND DRIER WEATHER NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 2:24 AM PDTSmall Craft AdvisoryEKA3 days

Nearby

Frost Advisories in California, 2014Every frost advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.